Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

A setback!

Posted by RACHAEL T. on 4/06/02 at 16:17 (078705)

I wrote a few wks. ago that my pain level had hovered around 3 for the past month; then, finally - 1 day it hit 0-1 & stayed there for about a week or more.....w/o pain drugs. I returned to horseback riding for 1 week - w/o pain still each night. Then, a day off from riding & then, the following day, I awakened w/ pain..pain, pain! I saw my local pod. & he has prescribed prednisone packet for 1 week....then, Vioxx 50mg - & an x-ray on Monday this week......SOOOO, here I go again! I am hopeful though, that the pred. will do the trick. If anyone has had similar situation or if they've used pred. successfully, please let me know. As for riding - I am once again out of the saddle & merely 'watching' the horses!! But, they sure are pretty!!! (-:

Re: A setback!

Suzanne D on 4/06/02 at 17:41 (078714)

I sure am sorry for the set-back!! But hopefully it won't be for long. When I first went to my Pod last summer, he prescribed a week of prednisone, taped my feet, and I saw much improvement after that week. Then he prescribed Naproxin for inflammation. I hope the prednisone helps!

My e-mail has not been working for the past 4 days, so if you have sent a message to me, that is why I haven't responded.

My best wishes to you,
Suzanne :-)

Re: A setback!

Ellen J. on 4/06/02 at 18:37 (078715)

Hi Rachel,
I'm so sorry to hear about the setback but I bet you'll recover quickly. Is there a chance that you may have pulled the achilles a little too far with the heel-down position? I don't know much about riding--I watch a friend who is an event rider and that's it. If that is a possibility, I wonder if it would be possible to alter your foot position a bit once you try riding again? That is totally just a guess and a shot in the dark. I wish you a speedy recovery!
Ellen J.

Re: A setback!

Rachael T. on 4/07/02 at 21:45 (078782)

Thanks Ellen for your kindness & also for your thoughts on 'stirrup/iron position' - the heels down syndrome & worse, those heels are a rider's shock absorbers....so they do take some abuse. As of now, I am medicating w/ pred. & then, following w/ 50mg Vioxx.....at present, after 3 days of pred. 21 pack -- I am much improved; but still have slight pain compared to before prednisone. I am hopeful that 'this too will pass' - eventually! (-:

Re: A setback!

Ellen J. on 4/09/02 at 20:18 (078992)

Rachel,
The pain will get better. After my recent setback I sat on the couch wondering if I had really 'done it' this time, as the pain was worse than when I first got P.F. 2.5 yrs ago. I could hardly walk this time, and it was actually an anxiety-ridden experience. I measured the pain each day and by the 17th day after the reinjury I was much improved. By 21 days I was walking normally. I took no prednisone, and I would be interested to know how much that drug helps. If you get a chance, please post again and let us know. I hope you improve very quickly!
Ellen

Re: A setback!

Rachael T. on 4/09/02 at 21:29 (078999)

Thanks Ellen - I am yes, as you described yourself....'anxiety ridden!' I am truly wondering when this will end...!?! As for the pred. 21-pack......I don't think it helped that much...I think I got maybe 1 good day from it & that is it. But, then, again, maybe it would have gotten worse on its own had I not taken the pred.....who can say w/ pf? My dr. today asked if I wanted another 21-pack to try - I said, that I'd try the Vioxx first for a week & see then if it improves - along with the conservative treatments of rest, ice, etc. UGH! - PF! I am unsure also if the pred. tabs made me 'edgey' or if it was the fact that I thought they'd help me so much & when they didn't - the nerves & anxiousness 'set in'!!!

Re: A setback!

Dr. Zuckerman on 4/09/02 at 21:32 (079001)

What about another ESWT treatment

Re: A setback!

Rachael T. on 4/09/02 at 22:05 (079008)

Thought of it - but not sure if that is truly the way to go.......since 1st treatment wasn't as beneficial as I had wished.....! Maybe a consideration if setback is long lasting..... but I am hopeful that it won't be - yes, trying to remain upbeat & hopeful!!

Re: A setback!

Dr. Zuckerman on 4/11/02 at 02:32 (079188)

I though you got alot of relief from your first treatment. You can always get that second treatment. It can do what the first didn't

Re: A setback!

Suzanne D on 4/06/02 at 17:41 (078714)

I sure am sorry for the set-back!! But hopefully it won't be for long. When I first went to my Pod last summer, he prescribed a week of prednisone, taped my feet, and I saw much improvement after that week. Then he prescribed Naproxin for inflammation. I hope the prednisone helps!

My e-mail has not been working for the past 4 days, so if you have sent a message to me, that is why I haven't responded.

My best wishes to you,
Suzanne :-)

Re: A setback!

Ellen J. on 4/06/02 at 18:37 (078715)

Hi Rachel,
I'm so sorry to hear about the setback but I bet you'll recover quickly. Is there a chance that you may have pulled the achilles a little too far with the heel-down position? I don't know much about riding--I watch a friend who is an event rider and that's it. If that is a possibility, I wonder if it would be possible to alter your foot position a bit once you try riding again? That is totally just a guess and a shot in the dark. I wish you a speedy recovery!
Ellen J.

Re: A setback!

Rachael T. on 4/07/02 at 21:45 (078782)

Thanks Ellen for your kindness & also for your thoughts on 'stirrup/iron position' - the heels down syndrome & worse, those heels are a rider's shock absorbers....so they do take some abuse. As of now, I am medicating w/ pred. & then, following w/ 50mg Vioxx.....at present, after 3 days of pred. 21 pack -- I am much improved; but still have slight pain compared to before prednisone. I am hopeful that 'this too will pass' - eventually! (-:

Re: A setback!

Ellen J. on 4/09/02 at 20:18 (078992)

Rachel,
The pain will get better. After my recent setback I sat on the couch wondering if I had really 'done it' this time, as the pain was worse than when I first got P.F. 2.5 yrs ago. I could hardly walk this time, and it was actually an anxiety-ridden experience. I measured the pain each day and by the 17th day after the reinjury I was much improved. By 21 days I was walking normally. I took no prednisone, and I would be interested to know how much that drug helps. If you get a chance, please post again and let us know. I hope you improve very quickly!
Ellen

Re: A setback!

Rachael T. on 4/09/02 at 21:29 (078999)

Thanks Ellen - I am yes, as you described yourself....'anxiety ridden!' I am truly wondering when this will end...!?! As for the pred. 21-pack......I don't think it helped that much...I think I got maybe 1 good day from it & that is it. But, then, again, maybe it would have gotten worse on its own had I not taken the pred.....who can say w/ pf? My dr. today asked if I wanted another 21-pack to try - I said, that I'd try the Vioxx first for a week & see then if it improves - along with the conservative treatments of rest, ice, etc. UGH! - PF! I am unsure also if the pred. tabs made me 'edgey' or if it was the fact that I thought they'd help me so much & when they didn't - the nerves & anxiousness 'set in'!!!

Re: A setback!

Dr. Zuckerman on 4/09/02 at 21:32 (079001)

What about another ESWT treatment

Re: A setback!

Rachael T. on 4/09/02 at 22:05 (079008)

Thought of it - but not sure if that is truly the way to go.......since 1st treatment wasn't as beneficial as I had wished.....! Maybe a consideration if setback is long lasting..... but I am hopeful that it won't be - yes, trying to remain upbeat & hopeful!!

Re: A setback!

Dr. Zuckerman on 4/11/02 at 02:32 (079188)

I though you got alot of relief from your first treatment. You can always get that second treatment. It can do what the first didn't